Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 71, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 3, 2011, 5:28 PM CDT for Dickens County, King County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 5:28 PM CDT (22:28 UTC)
- Expired
- Jul 3, 2011, 6:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Dickens County, TX, King County, TX
The radar
The Lubbock radar (KLBB), 120 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
983
WUUS54 KLUB 032228
SVRLUB
TXC125-269-032315-
/O.NEW.KLUB.SV.W.0071.110703T2228Z-110703T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
528 PM CDT SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DICKENS COUNTY IN NORTHWEST TEXAS.
WESTERN KING COUNTY IN NORTHWEST TEXAS.
* UNTIL 615 PM CDT
* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING VERY STRONG WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER EASTERN DICKENS
COUNTY...OR 14 MILES WEST OF GUTHRIE...AND WAS DRIFTING SOUTH
AT 5 MPH. THIS PLACES THE STORM NEAR THE PITCHFORK RANCH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS ON HIGHWAY 82 WILL ENCOUNTER VERY STRONG CROSSWINDS AND
VERY HEAVY RAIN REDUCING VISIBILITIES AND RESULTING IN PONDING OF
WATER ON THE ROAD SURFACE.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3354 10038 3347 10056 3354 10071 3374 10067
3374 10045
TIME...MOT...LOC 2226Z 001DEG 3KT 3364 10056
$$
JORDAN2 follow-up statements
200
WWUS54 KLUB 032250
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
550 PM CDT SUN JUL 3 2011
TXC125-269-032315-
/O.CON.KLUB.SV.W.0071.000000T0000Z-110703T2315Z/
DICKENS TX-KING TX-
550 PM CDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
KING AND EAST CENTRAL DICKENS COUNTIES UNTIL 615 PM CDT...
AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING VERY STRONG WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF DUMONT...OR 14
MILES WEST OF GUTHRIE...MOVING SOUTH AT 5 MPH. STRONG WINDS AND
LOCALLY HEAVY RAINFALL MAY COMBINE TO RESULT IN LOW VISIBILITIES AND
HAZARDOUS CROSSWINDS FOR MOTORISTS ON HIGHWAY 82 BETWEEN DICKENS AND
GUTHRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3354 10038 3347 10056 3354 10071 3369 10063
3369 10047
TIME...MOT...LOC 2249Z 015DEG 6KT 3360 10057
$$
JORDAN783
WWUS54 KLUB 032308
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
608 PM CDT SUN JUL 3 2011
TXC125-269-032316-
/O.EXP.KLUB.SV.W.0071.000000T0000Z-110703T2315Z/
DICKENS TX-KING TX-
608 PM CDT SUN JUL 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KING AND EAST
CENTRAL DICKENS COUNTIES WILL BE ALLOWED TO EXPIRE AT 615 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING ARE WEAKENING BELOW SEVERE
LIMITS AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE DECAYING
THUNDERSTORMS MAINLY ACROSS EAST-CENTRAL DICKENS AND FAR WESTERN
KING COUNTIES.
LAT...LON 3354 10038 3347 10056 3354 10071 3369 10063
3369 10047
TIME...MOT...LOC 2306Z 015DEG 6KT 3357 10058
$$
MCZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:10 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 3, 3:10 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 310 PM CDT SUN JUL 3 2011 .SHORT TERM... UA RIDGING ACROSS THE FOUR-CORNERS REGION CONTINUED TO BUILD AND AMPLIFY EAST TOWARDS THE SOUTH PLAINS...AND THUS WILL BE THE DOMINATING SYNOPTIC FEATURE THROUGHOUT THE SHORT TERM PERIOD. OVER NIGHT ISOLATED SHOWER/THUNDERSTORM ACTIVITY HAS RESULTED IN INCREASED WATER VAPOR ACROSS THE SOUTH PLAINS /PWATS AOA 1.20/...AS NOTED PER 20Z WATER VAPOR IMAGERY. THE AMPLIFYING UA RIDGE HAS INDUCED A SLIGHT INCREASE IN HEIGHT FIELDS...HOWEVER TEMPS WERE IN THE LOWER TO MID 90S /ON THE CAPROCK/ TO UPPER 90S TO NEAR 100 DEGREE TEMPS /OFF THE CAPROCK/...WHICH SHOWS THE INFLUENCE OF THE INCREASED WATER VAPOR/MOISTURE PLUME THAT IS ACROSS THE CWA/ IS COMPRABLE TO YESTERDAY AFTERNOON. THUS DEWPOINTS GENERALLY IN THE 50S /WHICH SIGNIFIES THE PRESENCE OF THE MOISTURE PLUME/ IS LIKELY THE CULPRIT THAT IS KEEPING TEMPS FROM GETTING TOO OUT OF HAND. IT IS THIS SAID MOISTURE PLUME THAT IS PROGGED TO LINGER ACROSS THE REGION THROUGH MONDAY...AND POSSIBLY BE A FOCUS FOR CI. IN FACT...RADAR ANALYSIS DISPLAYED ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN SOUTH PLAINS LATE THIS AFTERNOON. THIS IS A RESULT OF THE INCREASE MOISTURE...COMBINED WITH DAYTIME DESTABILIZATION...CIN CLOSE TO NIL AND PROGGED SFC BASED CAPE AOA 700 J/KG. NO STORMS HAVE DEVELOPED ACROSS THE WESTERN SOUTH PLAINS AS OF YET...AS LAPS GUIDANCE DISPLAYED SFC-BASED CAPE TO BE LOWEST THERE. HOWEVER...CAN NOT RULE OUT ADDITIONAL DEVELOPMENT LATER THIS EVENING. THE MEAN WIND ALOFT IS NOT VERY FAST AND THUS SOME STORMS WILL PROGRESS RATHER SLOWLY. AS A RESULT...MODERATE RAINFALL MAY OCCUR...BUT OVERALL RAINFALL ACCUMULATIONS SHOULD BE LOW DUE TO THE RELATIVELY DRY LOW LEVELS. THE STRONGEST STORMS COULD PRODUCE BRIEF GUSTY WINDS AND PERHAPS SMALL HAIL. TONIGHT...THE LLJ WILL INCREASE SLIGHTLY /15 TO 20 KTS/ AND COULD AID TO SUSTAIN STORMS. THE GFS HINTS AT ISOLATED ACTIVITY CONTINUING CLOSE TO SUNRISE...WHEREAS THE NAM DEPICTS A DWINDLING SIGNAL OCCURRING SHORTLY AFTER MIDNIGHT. FORECAST MODELS HINT THAT THE FURTHER AMPLIFICATION OF THE UA RIDGE CENTERED WEST OF THE CWA...WILL INDUCE 850 MB TEMPS TO WARM TO AOA 30 DEGREES CELSIUS BY MONDAY AFTERNOON. THUS TEMPS WILL WARM A BIT MORE AND IN RESPONSE...LOW LEVEL ATMOSPHERIC DRYING WILL ENSUE. MODEL SOUNDINGS DISPLAYED AN OVERALL DECREASING TREND IN PWATS BY MONDAY AFTERNOON...WITH SFC-BASED CAPE DECREASING TO AOA 300 J/KG. ALBEIT...THE NAM SOLUTION IS THE MOST BULLISH IN DEPICTING QPF VALUES DURING THE AFTERNOON/EVENING HOURS ACROSS THE SOUTHEASTERN ZONES...COINCIDING WITH UPSLOPE SFC WINDS...THE BEST MOISTURE AXIS AND HENCE THE LINGERING MOISTURE PLUME. OTHER MODELS REMAIN DRY AND WILL THEREFORE MAINTAIN 10-12 PERCENT POPS WITH NO MENTION OF PRECIP ATTM. && .LONG TERM... FEW CHANGES AS THE FOUR-CORNERS UPPER LEVEL HIGH PRESSURE RIDGE IS STILL EXPECTED TO EXPAND EASTWARD DURING THE WEEK...EVENTUALLY BECOMING CENTERED OVER THE CENTRAL PLAINS NEXT WEEKEND. LATEST SOLUTIONS DONT APPEAR TO GIVE MORE THAN A GLIMMER OF HOPE EITHER FOR NORTHWEST FLOW THUNDER CHANCES MID WEEK...OR CENTRAL PLAINS FRONT EDGING FAR ENOUGH SOUTH. STILL...AIRMASS WILL REMAIN AT LEAST SLIGHTLY MOIST AND WE CANT RULE OUT A ROGUE OVERNIGHT SHOWER OR THUNDERSTORM AT SOME POINT DURING THE WEEK. BUT IN GENERAL...THUNDER CHANCES WILL REMAIN SUPPRESSED WITH FAIRLY HOT TEMPERATURES. LATEST TRENDS HAVE TEMPERATURES CONTINUING A VERY SLIGHT UPWARDS TENDENCY MID TO LATE WEEK...SO WE NUDGED UPWARDS A DEGREE HERE AND THERE. THE MONSOON FLOW LOOKS LIKE IT WILL KICK IN STRONGLY LATER IN THE WEEK...BUT WITH THE FLOW REMAINING TO OUR WEST. SO THERE STILL IS NO OBVIOUS HOPE IN BREAKING THE DROUGHT CONDITIONS FOR THE COMING WEEK...ALTHOUGH THE MONSOON GIVES A HOPEFUL SIGN. PERHAPS IT CAN NUDGE FURTHER EAST JUST BEYOND THIS FORECAST. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 97 65 97 65 / 10 10 10 0 0 TULIA 68 98 67 99 67 / 10 10 10 0 0 PLAINVIEW 71 97 67 98 67 / 10 10 10 0 0 LEVELLAND 68 98 68 98 67 / 10 10 10 0 0 LUBBOCK 71 98 71 99 71 / 10 10 10 0 0 DENVER CITY 69 97 67 98 67 / 10 10 10 0 0 BROWNFIELD 69 98 68 98 67 / 10 10 10 10 10 CHILDRESS 73 104 75 103 75 / 10 10 10 10 10 SPUR 70 100 72 101 72 / 10 10 10 10 10 ASPERMONT 76 103 74 103 75 / 10 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 29/05
Hazardous weather outlook, Jul 3, 5:33 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 533 AM CDT SUN JUL 3 2011 TXZ021>044-041045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 533 AM CDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.
In the hours before
Special weather statement, Jul 3, 4:00 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 400 PM CDT SUN JUL 3 2011 TXZ031-032-032130- COTTLE-MOTLEY- 400 PM CDT SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COTTLE AND MOTLEY COUNTIES... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS EASTERN MOTLEY COUNTY...EAST OF MATADOR AND ACROSS CENTRAL AND EASTERN COTTLE COUNTY...AFFECTING THE CITIES OF DELWIN AND PADUCAH. THESE STORMS WERE MOVING SLOWLY TO THE SOUTHEAST...AT 5 MPH. PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jul 3, 4:23 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
423 PM CDT SUN JUL 03 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 10 SW PADUCAH 33.91N 100.43W
07/03/2011 M67 MPH COTTLE TX MESONET
APPROXIMATELY 10 MINUTES OF 61 TO 67 MPH WIND GUSTS AS
MEASURED BY A WTM STATION.
&&
EVENT NUMBER 00670
MCZSpecial weather statement, Jul 3, 4:44 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 444 PM CDT SUN JUL 3 2011 TXZ031-032230- MOTLEY- 444 PM CDT SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MOTLEY COUNTY... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 13 MILES SOUTHEAST OF MATADOR... MOVING SOUTHWEST AT 5 MPH. OUTFLOW FROM THIS THUNDERSTORM MAY PRODUCE STRONG WIND GUSTS IN MATADOR AND ROARING SPRINGS OVER THE NEXT 45 MINUTES. WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JORDAN
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:16 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.